MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942832350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Obstruction/Occlusion (2422)
Date of Event 06/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
(b)(6).It was reported that abrupt closure, cardiac arrest, and patient death occurred.On (b)(6) 2021, the subject was enrolled in the study and the index procedure was performed.The 85% stenosed target lesion was located in the proximal left circumflex (lcx).The lesion was treated with predilatation and placement of a 3.50 mm x 32 mm study stent.Following post dilatation, residual stenosis was 0%.Post procedure abrupt closure was noted with timi flow of 3.However, no perforation and thrombus were noted.On (b)(6) 2021, the subject visited the hospital with symptoms related to cardiac arrest and was hospitalized on the same day.The subject underwent diagnostic test of echocardiogram and in response to the event, medications were given.Two days later, the subject passed away.
 
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).
 
Event or Problem Description
Evolve_lv_xlv.It was reported that abrupt closure, cardiac arrest, and patient death occurred.On (b)(6) 2021, the subject was enrolled in the study and the index procedure was performed.The 85% stenosed target lesion was located in the proximal left circumflex (lcx).The lesion was treated with predilatation and placement of a 3.50 mm x 32 mm study stent.Following post dilatation, residual stenosis was 0%.Post procedure abrupt closure was noted with timi flow of 3.However, no perforation and thrombus were noted.On (b)(6) 2021, the subject visited the hospital with symptoms related to cardiac arrest and was hospitalized on the same day.The subject underwent diagnostic test of echocardiogram and in response to the event, medications were given.Two days later, the subject passed away.It was further reported that the target lesion was 20mm long with a reference diameter of 4.00mm.Post dilatation was performed using a 5mm balloon.Following the index procedure, the subject was discharged on clopidogrel.It was further noted that the subject died due to cardiac arrest with pulseless electric activity (pea).An autopsy was not performed, and a death certificate is not available.
 
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).
 
Event or Problem Description
Evolve_lv_xlv.It was reported that abrupt closure, cardiac arrest, and patient death occurred.On (b)(6) 2021, the subject was enrolled in the study and the index procedure was performed.The 85% stenosed target lesion was located in the proximal left circumflex (lcx).The lesion was treated with predilatation and placement of a 3.50 mm x 32 mm study stent.Following post dilatation, residual stenosis was 0%.Post procedure abrupt closure was noted with timi flow of 3.However, no perforation and thrombus were noted.On (b)(6) 2021, the subject visited the hospital with symptoms related to cardiac arrest and was hospitalized on the same day.The subject underwent diagnostic test of echocardiogram and in response to the event, medications were given.Two days later, the subject passed away.It was further reported that the target lesion was 20mm long with a reference diameter of 4.00mm.Post dilatation was performed using a 5mm balloon.Following the index procedure, the subject was discharged on clopidogrel.It was further noted that the subject died due to cardiac arrest with pulseless electric activity (pea).An autopsy was not performed, and a death certificate is not available.It was further reported that on (b)(6) 2021, post dilation was performed using a 5mm balloon with maximum inflation pressure of 14mm.It was noted that the subject was on clopidogrel 75 mg at the time of event, and had been since on (b)(6) 2021.It was determined that the cause of death was not related to the study device.It was further reported that the abrupt closure occurred at an av groove circumflex branch that was covered by the study stent placed.There were multiple attempts to rewire this branch, but no other devices could cross into the side branch.It was determined after a lengthy attempt to end the procedure since the proximal portion of the circumflex was revascularized.Two days later the subject was brought back for a physiology fractional flow reserve (ffr) test of the left anterior descending artery (lad), which resulted in a negative value.The subject was discharged.The subject came back to the hospital with an non st elevation myocardial infarction (nstemi) cardiac arrest and passed away.It was noted this was out of proportion response caused by abrupt closure of a small side branch, which may or may not have been a major contributing factor to cardiac arrest.The study stent was not believed to have high correlation to the patient death.It was suspected that co morbidities more relevant to cardiac arrest was sustained ventricular tachycardia.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12204925
Report Number2134265-2021-09357
Device Sequence Number17207233
Product Code NIQ
UDI-Device Identifier08714729985778
UDI-Public08714729985778
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2021
Device Model NumberH7493942832350
Device Lot Number0026505660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer07/28/2021
08/10/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/11/2021
09/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR